Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 71, NWS Tulsa, OK

May 20, 2017Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 20, 2017, 8:58 AM CDT for Ottawa County, Oklahoma. It took effect at May 20, 2017, 3:48 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2017, 8:58 AM CDT (13:58 UTC)
In effect from
May 20, 2017, 3:48 PM CDT
Expired
May 22, 2017, 6:15 AM CDT
In force
38 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River near Quapaw (QUAO2). The gauge peaked at 19.64 ft at May 20, 2017, 8:00 PM CDT.

actionminormoderate1015202505/2005/2105/2205/23
Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

626 
WGUS44 KTSA 201358
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
858 AM CDT Sat May 20 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
  Spring River near Quapaw affecting Ottawa County. 
  
OKC115-202158-
/O.NEW.KTSA.FL.W.0070.170520T1515Z-170522T1200Z/
/COMO2.1.ER.170520T1515Z.170521T0600Z.170522T0600Z.NO/
858 AM CDT Sat May 20 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* until Monday morning, or until the warning is cancelled.
* At  8:30 AM Saturday, the stage was 14.16 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late this morning and continue to rise to near 17.7 
  feet by Sunday morning. The river is expected to fall below flood 
  stage Monday before dawn.
* Impact...At 18.0 feet, moderate agricultural flooding occurs with 
  Riverview Park experiencing minor to moderate flooding. Low lying 
  places around Miami may be cut off from easy access.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC115-202158-
/O.NEW.KTSA.FL.W.0071.170520T2048Z-170522T1115Z/
/QUAO2.1.ER.170520T2048Z.170521T1200Z.170522T0515Z.NO/
858 AM CDT Sat May 20 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Spring River near Quapaw
* from this afternoon to Monday morning, or until the warning is 
  cancelled.
* At  8:00 AM Saturday, the stage was 17.19 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The Spring River near Quapaw is expected to rise above 
  flood stage late this afternoon and continue to rise to near 21.8 
  feet by Sunday morning. The river is expected to fall below flood 
  stage Monday before dawn .
* Impact...At 22.0 feet, park and recreational areas experience minor 
  flooding.
 
&&
 
LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481

$$
2 follow-up statements
624 
WGUS84 KTSA 201951
FLSTSA
Flood Statement
National Weather Service Tulsa OK
251 PM CDT Sat May 20 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Spring River near Quapaw affecting Ottawa County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-210351-
/O.CON.KTSA.FL.W.0070.000000T0000Z-170522T1200Z/
/COMO2.1.ER.170520T1655Z.170521T1200Z.170522T0600Z.NO/
251 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Neosho River near Commerce.
* until Monday morning, or until the warning is cancelled.
* At  2:30 PM Saturday, the stage was 15.45 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 17.7 feet Sunday morning. The river is expected to fall below 
  flood stage Monday before dawn.
* Impact...At 18.0 feet, moderate agricultural flooding occurs with 
  Riverview Park experiencing minor to moderate flooding. Low lying 
  places around Miami may be cut off from easy access.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC115-210351-
/O.EXT.KTSA.FL.W.0071.170520T2130Z-170522T1115Z/
/QUAO2.1.ER.170520T2130Z.170521T1200Z.170522T0515Z.NO/
251 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Spring River near Quapaw.
* until Monday morning, or until the warning is cancelled.
* At  2:00 PM Saturday, the stage was 19.19 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The Spring River near Quapaw is expected to rise above 
  flood stage late this afternoon and continue to rise to near 21.8 
  feet by Sunday morning. The river is expected to fall below flood 
  stage Monday before dawn.
* Impact...At 22.0 feet, park and recreational areas experience minor 
  flooding.
 
&&
 
LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481

$$
684 
WGUS84 KTSA 210129
FLSTSA
Flood Statement
National Weather Service Tulsa OK
829 PM CDT Sat May 20 2017


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Spring River near Quapaw affecting Ottawa County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-210929-
/O.EXT.KTSA.FL.W.0070.000000T0000Z-170521T1930Z/
/COMO2.1.ER.170520T1655Z.170520T2300Z.170521T1330Z.NO/
829 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Neosho River near Commerce.
* until Sunday afternoon, or until the warning is cancelled.
* At  7:30 PM Saturday, the stage was 15.57 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Neosho River near Commerce will continue falling to 
  below flood stage by Sunday morning.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC115-210159-
/O.CAN.KTSA.FL.W.0071.000000T0000Z-170522T1115Z/
/QUAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
829 PM CDT Sat May 20 2017

The Flood Warning is cancelled for
  The Spring River near Quapaw.
* At  8:00 PM Saturday, the stage was 19.64 feet.
* Flood stage is 20.0 feet.
* Forecast...The Spring River near Quapaw crested below flood stage 
  at 19.6 feet. The river will remain below flood stage.
* Impact...At 20.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 20, 8:24 AM CDT, 34 minutes earlier.

Area forecast discussion, May 20, 8:24 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
824 AM CDT Sat May 20 2017

.DISCUSSION...
Just sent a quick update. Radar shows cold front now extending
from western Ottawa County, east of Tulsa, down toward McIntosh
County. Cold front has also moved past McAlester with winds out of
the west. Low clouds extend into western Oklahoma but we should
see clearing later in the day from west to east. Cooler and drier
air is moving in, with temps in the mid to upper 50s across
central and northern OK.

Removed all thunder from the forecast, as convection has moved
into central Arkansas. We will still see patchy drizzle and light
showers this morning with little to no accumulation in Tulsa and
points north and west.

We have continued areal flood warnings for 11 counties in the
forecast area and have allowed all flash flood warnings to expire.
There are many river flood warnings in effect with updates coming
soon as new forecast data arrives.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  50  77  56 /  20   0   0   0
FSM   76  54  81  56 /  20  10   0   0
MLC   73  52  79  55 /  20  10   0   0
BVO   70  47  75  53 /  10   0   0  10
FYV   71  48  74  51 /  20  10   0   0
BYV   72  50  74  51 /  20  10   0   0
MKO   72  51  77  54 /  20  10   0   0
MIO   70  48  74  53 /  20  10   0  10
F10   71  52  77  55 /  20   0   0   0
HHW   77  57  81  58 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....30

CORFIDI
Hazardous weather outlook, May 20, 5:08 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 AM CDT Sat May 20 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 AM CDT Sat May 20 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Significant.
	AREA...Far Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms across far eastern Oklahoma and
northwest Arkansas will be ending this morning. No additional
severe weather is expected, but some flooding issues will continue
early this morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...No Hazards.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
The next storm system will bring a chance of thunderstorms Monday
and Tuesday. Moisture and instability look to be too limited to
support any organized severe weather at this time.

weather.gov/tulsa Contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:06 PM CDTFlash Flood WarningTSACherokee, Creek, Mayes, Muskogee, Okmulgee, Rogers and 2 more7 hr
May 19, 7:13 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee47 min
May 19, 7:16 PM CDTSpecial Weather StatementTSADelaware29 min
May 19, 7:22 PM CDTSpecial Weather StatementTSATulsa23 min
May 19, 7:40 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more50 min
May 19, 8:02 PM CDTFlash Flood WarningTSACherokee, Delaware, Mayes, Ottawa6 hr
May 19, 8:14 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Ottawa61 min
May 19, 8:28 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner47 min
May 19, 8:46 PM CDTRiver Flood WarningTSAAdair, Delaware35 hr
May 19, 8:46 PM CDTRiver Flood WarningTSACherokee56 hr
May 19, 9:00 PM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg6 hr
May 19, 9:03 PM CDTSpecial Weather StatementTSAMcIntosh57 min
May 19, 9:09 PM CDTSpecial Weather StatementTSAOttawa51 min
May 19, 9:40 PM CDTSpecial Weather StatementTSAAdair, Cherokee50 min
May 19, 9:50 PM CDTRiver Flood WarningTSAOkmulgee5 days
May 19, 9:51 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg39 min
May 19, 9:55 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Muskogee, Sequoyah6 hr
May 19, 10:28 PM CDTSpecial Weather StatementTSAPittsburg32 min
May 19, 10:39 PM CDTSpecial Weather StatementTSAAdair36 min
May 19, 11:01 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more6 hr
May 19, 11:03 PM CDTFlash Flood WarningTSAAdair, Cherokee, Sequoyah6 hr
May 19, 11:06 PM CDTSevere Thunderstorm WarningTSAAdair23 min
May 20, 12:47 AM CDTSevere Thunderstorm WarningTSAPittsburg43 min
May 20, 1:47 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha58 min
May 20, 1:51 AM CDTAreal Flood WarningTSACherokee, Creek, Delaware, Mayes, Muskogee, Okfuskee and 5 more18 hr
May 20, 2:20 AM CDTSpecial Weather StatementTSALatimer55 min
May 20, 2:48 AM CDTSpecial Weather StatementTSALeFlore57 min
May 20, 3:09 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware36 hr
May 20, 4:13 AM CDTRiver Flood WarningTSALeFlore54 hr
May 20, 4:19 AM CDTFlash Flood WarningTSALeFlore, Pushmataha4 hr
May 20, 8:55 AM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 3 more36 hr
May 20, 8:58 AM CDTRiver Flood WarningTSAOttawa46 hr
May 20, 9:30 AM CDTRiver Flood WarningTSACreek17 hr
May 20, 9:30 AM CDTRiver Flood WarningTSARogers, Tulsa16 hr
May 20, 9:41 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware37 hr
May 20, 10:07 AM CDTRiver Flood WarningTSALeFlore19 hr
May 20, 10:07 AM CDTRiver Flood WarningTSASequoyah18 hr
May 20, 2:39 PM CDTRiver Flood AdvisoryTSACherokee, Delaware12 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.